Alert archive / Tennessee / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 42, NWS Nashville, TN

May 10, 2007Wayne County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at May 10, 2007, 3:25 PM CDT for Wayne County, Tennessee. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 10, 2007, 3:25 PM CDT (20:25 UTC)
Expired
May 10, 2007, 3:47 PM CDT
In force
22 min
Issued by
NWS Nashville, TN
Area
Counties, with a storm outline in the text

County Wayne County, TN

The radar

The Nashville radar (KOHX), 159 km from the middle of the area, began a volume at 20:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 8.4 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2007-05-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 199 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2007-05-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 7 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
199 J/kg
Mixed-layer CIN
-99 J/kg
Mixed-layer LCL
1319 m above ground
0-6 km bulk shear
3 kt
0-1 km storm-relative helicity
7 m²/s²
0-3 km storm-relative helicity
28 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KOHX 102025
SVROHX
TNC181-102100-
/O.NEW.KOHX.SV.W.0042.070510T2025Z-070510T2100Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
325 PM CDT THU MAY 10 2007

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN WAYNE COUNTY IN TENNESSEE...

* UNTIL 400 PM CDT

* AT 321 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  CLIFTON...OR ABOUT 11 MILES NORTHWEST OF WAYNESBORO...AND MOVING
  WEST AT 5 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  CLIFTON BY 350 PM CDT...

LAT...LON 3533 8781 3550 8788 3544 8818 3523 8810

$$

04
1 follow-up statement
000 
WWUS54 KOHX 102047
SVSOHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
345 PM CDT THU MAY 10 2007

TNC181-102055-
/O.CAN.KOHX.SV.W.0042.000000T0000Z-070510T2100Z/
WAYNE TN-
345 PM CDT THU MAY 10 2007

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN WAYNE COUNTY IS
CANCELLED...

THE STORM THAT PROMPTED THE WARNING IS WEAKER AND NO LONGER 
CONSIDERED SEVERE. THEREFORE...THE WARNING HAS BEEN ALLOWED TO 
EXPIRE.

LAT...LON 3533 8781 3550 8788 3544 8818 3523 8810

$$

04

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 2:15 AM CDT, 13 hours 10 minutes earlier.

Area forecast discussion, May 10, 2:15 AM CDT, 13 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
215 AM CDT THU MAY 10 2007

.SHORT TERM...(THRU SAT)
CURRENT...SOME THIN CI BLOWING OVER AT TIMES...OTHERWISE CLEAR AND
WARM. TEMPS IN 60S. NEAREST CONVECTION W OF MEM AND S OF SDF.

AN INCREASE IN CONVECTION BEGINNING TODAY AS AIR MASS DESTABILIZES
AND WEAK BOUNDARIES COMBINED WITH NW FLOW ALOFT ASSIST WITH LIFT.
SURFACE MOISTURE AXIS CURRENTLY FROM SDF TO MEM WILL GRADUALLY
SHIFT E. BEST CHANCES OF RAIN ON FRI...BUT STILL ONLY 40%. OF
COURSE IF MCS FORMS TO OUR NW AND MOVES SE ALL BETS ARE OFF. HAVE
BUMPED UP POPS SOME FOR NIGHTTIME PERIODS BECAUSE OF THIS.

GFS NOW SHOWING SOME RAIN IN S AND SE PORTIONS SAT AHEAD OF
SHEARED VORT AXIS...WILL ONLY GO WITH 20% FOR NOW.

.LONG TERM...
HI PRES BUILDS IN FROM N SUN AS H5 RIDGE DISPLACED TO W. MOSTLY CLEAR
SKIES SUN AND MON...AND POSSIBLY EVEN SOME NORAL TEMPS FOR A
CHANGE. LOOKS LIKE NO RAIN NOW TIL WED/THU AS FRONT FROM N MOVES
INTO CWA.
&&

.PRELIMINARY POINT TEMPS/POPS...
NASHVILLE    86  66  84  64 /  30  30  40  30
CLARKSVILLE  86  64  83  62 /  40  30  40  30
CROSSVILLE   80  60  78  59 /  20  20  40  30
&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

99
Hazardous weather outlook, May 10, 5:30 AM CDT, 9 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
530 AM CDT THU MAY 10 2007

TNZ005>011-022>034-056>066-075-077>080-093>095-111030-
BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON-
DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS-
JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY-
PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE-
VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON-
530 AM CDT THU MAY 10 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

MAG

Nearby

Severe Thunderstorm Warnings in Tennessee, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.